Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 311, NWS Memphis, TN

June 25, 2008Chickasaw County, Pontotoc County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 25, 2008, 5:22 PM CDT for Chickasaw County, Pontotoc County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 5:22 PM CDT (22:22 UTC)
Expired
Jun 25, 2008, 6:00 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 64 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:46 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 25, 2:46 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT WED JUN 25 2008

.DISCUSSION...

A FEW ISOLATED SHOWERS ARE MOVING ACROSS PARTS OF THE FORECAST
AREA THIS AFTERNOON. MOST OF THE ACTIVITY IS DYING OUT AS IT MOVES
INTO THE FORECAST AREA BUT ADDITIONAL ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING HOURS. THE NEXT
COUPLE OF DAYS WILL BE MARKED BY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS AS GULF MOISTURE CONTINUES TO MOVE NORTH. BY FRIDAY
EVENING A COLD FRONT WILL APPROACH THE REGION AND ENHANCE THE
CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA. THE FRONT WILL
ONLY MOVE SLOWLY SOUTH OVER THE WEEKEND SO THERE WILL CONTINUE TO
BE A CHANCE OF THUNDERSTORMS FOR MUCH OF SATURDAY AND SUNDAY. THE FRONT
WILL HANG UP JUST SOUTH OF THE FORECAST AREA ON MONDAY SO THERE WILL
REMAIN A SMALL CHANCE FOR THUNDERSTORMS. BY MONDAY NIGHT...THE FRONT
WILL HAVE WEAKENED ENOUGH THAT THE THREAT OF RAIN SHOULD END. THE
FRONT MAY MOVE NORTH AS A WARM FRONT ON WEDNESDAY BUT IT APPEARS
THAT IT SHOULD REMAIN DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  90  74  91 /  20  30  20  30
MKL  70  90  71  89 /  20  20  20  40
JBR  72  92  71  92 /  20  20  20  30
TUP  71  89  70  88 /  20  40  30  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 25, 4:36 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
436 AM CDT WED JUN 25 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
436 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Jun 25, 5:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT WED JUN 25 2008

MSZ016-252300-
LEE MS-
516 PM CDT WED JUN 25 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LEE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES EAST OF TUPELO AT 516 PM CDT...MOVING
NORTH AT 8 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE COUNTY...INCLUDING THE CITIES OF BALDWYN AND
TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:28 PM CDTSevere Thunderstorm WarningMEGCalhoun33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.